Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Oral Health and HIVOral Health and HIV
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


thrush and antibiotics
Jul 11, 2000

dear doctor if someone has a pneumonia as well thrush can that person still use antibiotics? would it not aggravate the thrush? or should such person can take some topical antifungal with antibiotics( biaxin)?

thanks

Response from Dr. Reznik

A person who has pneumonia and thrush should, of course, go on antibiotic therapy to address the more severe systemic infection. You are correct in the assumption that use of antibiotics may make the candidiasis worse, but we do have therapies which will be able to manage this condition. For mild to moderate infections use Mycelex troches, for moderate to severe infections use Diflucan.

Take care,

DR


Previous
From HCW to HCW
Next
culture question

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement